MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER
Model Number ZM-520PA
Medical Device Problem Codes Inappropriate/Inadequate Shock/Stimulation (1574); Device Issue (2379)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that a patient complained of getting shocked by the ecg electrodes that were attached to the transmitter.The customer was provided with an exchanged device and will be sending the failed device in for evaluation.To date the device has not yet been received by nihon kohden.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The customer reported that a patient complained of getting shocked by the ecg electrodes that were attached to the transmitter.
 
Additional Manufacturer Narrative
Details of the complaint.On 02/12/18, customer at (b)(6) hospital reported the transmitter (zm-520pa sn: (b)(6)) shocked a patient through the ecg electrodes.Monitoring was discontinued and no clinical action was taken at the hospital.There was no patient injury.Service requested exchange.Service performed exchange.Investigation result.Per nkc dhr, the unit has had no history of ncmr, deviation, or capa during manufacturing of the device.The device has not been refurbished and there were no discrepancies or unusual findings before device release that might relate to the reported issue.Review of device c4c history found no other issue reported for this unit after release to the customer.The bme at the facility tested the unit and was unable to reproduce the issue.The bme had no previous service history on the device that may be related to the symptom or incident.Evaluation of the unit at nka by repair center technician was also unable to duplicate the issue.The zm-520 and zm-530 series telemetry transmitter is an internally powered equipment which operates on two aa (lr6) type alkaline dry cell primary batteries.The rated voltage is 3.0 v, and the operating voltage is 1.4 - 3.2 v.Per nka clinical assessment, risk of potential harm is low due to the unit being a low voltage device.Additionally, ecg and impedance method respiration for the transmitter was designed for protection against electrical shock with the use of defibrillation-proof type cf applied part, and spo2 was designed with the use of defibrillation-proof type bf applied part.This is in compliance with safety standard iec 60601-1.Analysis of complaints created against the zm-520 and zm-530 series transmitters for "shock" issue revealed the following: ticket notification number created on model serial (b)(6) 300113578 (b)(6) 2018 zm-520pa 2135 (current ticket); (b)(6) 300115103 (b)(6) 2018 zm-521pa 2781 patient shocked by leads; (b)(6) 300115103 (b)(6) 2020 zm-521pa 2900 transmitter may have shocked a patient.In all 3 cases, no patient injury has resulted due to the reported shock.The devices were tested at the respective hospitals and the issue could not be reproduced.The total number of zm-520 and zm-530 devices in distribution is over 20.The complaint rate for the "shock" issue is less than 0.1%.From the information available, and as the reported issue could not be duplicated upon evaluation of the device, the root cause could not be determined.No adverse trend is suspected for this issue.Investigation conclusion.From the information available, and as the reported issue could not be duplicated upon evaluation of the device, the root cause could not be determined.No adverse trend is suspected for this issue.Correction: f9.Approximate age of device: incorrectly calcuated.Additional information: b4.Date of this report; d10.Device available for evaluation?; e2-3.Initial reporter - occupation; f6.Date user facility/importer became aware of the event; f7.Type of report; f11.Date report sent to fda; f13.Date report sent to manufacturer; g4.Date received by manufacturer; g7.Type of report; h2.If follow-up, what type?; additional information; correction; device evaluation; h3.Device evaluated by manufacturer?; h6.Event problem and evaluation codes; h10.Additional manufacturer narrative.
 
Event or Problem Description

Brand Name
ZM-520PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7335978
Report Number8030229-2018-00066
Device Sequence Number13461173
Product Code DRT
UDI-Device Identifier04931921115077
UDI-Public04931921115077
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
Report Date (Section F) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-520PA
Device Catalogue NumberZM-520PA
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/14/2020
Device Age20 MO
Event Location Hospital
Date Report to Manufacturer01/15/2020
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA01/15/2020